Alert archive / Illinois / Tornado Warnings in 2014

Tornado Warning 5, NWS Chicago, IL

June 21, 2014Lake County, McHenry County, Illinois

NWS Chicago, IL issued this tornado warning at Jun 21, 2014, 4:23 PM CDT for Lake County, McHenry County, Illinois. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2014, 4:23 PM CDT (21:23 UTC)
Expired
Jun 21, 2014, 4:57 PM CDT
In force
34 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Lake County, IL, McHenry County, IL

The radar

The Milwaukee radar (KMKX), 76 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 4:30 PM CDTTSTM WND DMGRound Lake Beach, ILPOSSIBLE TORNADO ON THE GROUND WITH A NUMBER OF TREES DOWN. ON THE WESTERN EDGE OF ROUND LAKE BEACH.
Jun 21, 4:51 PM CDTTSTM WND DMG3 Nw Mundelein, ILNEAR FREMONT CENTER 50 TO 60 MPH WINDS WITH NUMEROUS 3 INCHES BRANCHES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:33 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1411 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WFUS53 KLOT 212123
TORLOT
ILC097-111-212215-
/O.NEW.KLOT.TO.W.0005.140621T2123Z-140621T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
423 PM CDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN LAKE COUNTY IN NORTHEAST ILLINOIS...
  EAST CENTRAL MCHENRY COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 515 PM CDT

* AT 422 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR SUNNYSIDE...AND MOVING SOUTHEAST AT 20
  MPH.

  HAZARD...TORNADO AND SMALL HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  LAKEMOOR AROUND 430 PM CDT.
  LONG LAKE AND HOLIDAY HILLS AROUND 435 PM CDT.
  ROUND LAKE AROUND 440 PM CDT.
  WAUCONDA AND TOWER LAKES AROUND 445 PM CDT.
  GRAYSLAKE AND THIRD LAKE AROUND 450 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FOX LAKE HILLS...ROUND LAKE
HEIGHTS...ROUND LAKE BEACH...HAINESVILLE AND ROUND LAKE PARK.

OTHER LOCATIONS IMPACTED...
COLLEGE OF LAKE COUNTY...MORRAIN HILLS STATE PARK...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4237 8798 4219 8811 4236 8837 4248 8828
TIME...MOT...LOC 2124Z 300DEG 19KT 4238 8823


TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BEACHLER
2 follow-up statements
845 
WWUS53 KLOT 212135 RRA
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
435 PM CDT SAT JUN 21 2014

ILC097-111-212215-
/O.CON.KLOT.TO.W.0005.000000T0000Z-140621T2215Z/
MCHENRY IL-LAKE IL-
435 PM CDT SAT JUN 21 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL LAKE AND EAST
CENTRAL MCHENRY COUNTIES UNTIL 515 PM CDT...

AT 434 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR LAKEMOOR...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  ROUND LAKE AROUND 440 PM CDT.
  WAUCONDA AROUND 445 PM CDT.
  GRAYSLAKE AND THIRD LAKE AROUND 450 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ROUND LAKE BEACH...ROUND LAKE
PARK AND HAINESVILLE.

OTHER LOCATIONS AFFECTED...
COLLEGE OF LAKE COUNTY...MORRAIN HILLS STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4234 8828 4241 8821 4237 8798 4219 8811
TIME...MOT...LOC 2135Z 300DEG 19KT 4235 8816



TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
499 
WWUS53 KLOT 212157
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
457 PM CDT SAT JUN 21 2014

ILC097-111-212206-
/O.CAN.KLOT.TO.W.0005.000000T0000Z-140621T2215Z/
MCHENRY IL-LAKE IL-
457 PM CDT SAT JUN 21 2014

...THE TORNADO WARNING FOR WEST CENTRAL LAKE AND EAST CENTRAL MCHENRY
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED...AND NO 
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER A 
SEVERE THUNDERSTORM WARNING CONTINUES FOR PORTIONS OF LAKE AND 
EASTERN MCHENRY COUNTIES. 


LAT...LON 4234 8828 4241 8821 4237 8798 4219 8811
TIME...MOT...LOC 2156Z 300DEG 19KT 4229 8803


$$

BEACHLER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 21, 4:12 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 21, 4:12 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
412 PM CDT SAT JUN 21 2014

.DISCUSSION...
200 PM CDT

MAIN CONCERNS FOR TONIGHT WILL CONTINUE BE ON THE POTENTIAL FOR
ISOLATED THUNDERSTORMS ALONG WITH REDEVELOPING FOG.

NORTHERN IL/NORTHWEST IN HAVE BECOME UNSTABLE WITH GENERALLY MU-CAPE
VALUES BETWEEN 2000-3000J/KG...WITH A WEAK MID-LVL VORT SLIDING
EAST/SOUTHEAST ACROSS THE FORECAST AREA. THIS WILL SERVE AS THE
FOCAL POINT FOR SEEING ISOLATED STORMS...POSSIBLY SEVERE STORMS
BETWEEN 20-23Z THEN EXPECTED TO STEADILY DECREASE IN COVERAGE AND
INTENSITY BY 2Z. TEMPS WILL REMAIN MILD OVERNIGHT WITH LOWS
GENERALLY IN MID/UPR 60S AND A FEW LOCATIONS ONLY DIPPING TO ARND
70. THERE WILL REMAIN AN ISOLATED POTENTIAL FOR SHRA/TSRA
OVERNIGHT...HOWEVER THE FOCUS OVERNIGHT WILL BE ON FOG DEVELOPMENT.
WITH A VERY MOIST ENVIRONMENT LINGERING OVER THE REGION
TONIGHT...FOG DEVELOPMENT IS VERY FAVORABLE. HOWEVER THE CHALLENGE
WILL BE ON THE INTENSITY. AT THIS TIME WILL LEAN TOWARDS VSBY ONLY
DIPPING TO ARND 1-3SM...HOWEVER A FEW POCKETS OF PATCHY DENSE FOG
MAY OCCUR.

SUNDAY...
VERY WARM/MOIST ATMOSPHERE WILL LINGER THRU SUN AS WELL. NOT
PLANNING TO MAKE MANY CHANGES TO THE GOING FORECAST FOR SUN. STILL
LOOKS TO BE A GOOD CHC FOR SEEING SCATTERED STORMS REDEVELOP IN
THE MIDDAY THRU AFTN TIMEFRAME. GUIDANCE HAS BEEN INDICATING SOME
MID-LVL DIFFLUENCE RIDING ALONG A WEAK RIDGE FOR THE MIDDAY/AFTN
SUN TIMEFRAME. THIS COULD ACT AS AN INHIBITOR FOR CONVECTIVE
DEVELOPMENT. ALTHOUGH CONFIDENCE IN THE STRENGTH OF THIS IS
MINIMAL...SO HAVE OPTED TO KEEP THINGS AS IS FOR SUN AND MENTION
THE TSRA POTENTIAL.

WITH AN EXPECTED TURNING IN THE WINDS...IT IS POSSIBLE THAT A
LAKE BREEZE COULD PUSH INLAND AND KEEP TEMPS COOLER FOR FAR
NORTHEAST IL. AT THIS TIME THE THINKING IS THAT WINDS WILL REMAIN
SOUTHERLY FOR THE MOST PART. PWAT VALUES WILL LINGER ARND
1.5-2"...WITH CONTINUED MOISTURE CONVERGENCE IN THE LOW/MID
LEVELS. SO WHATEVER STORMS ARE ABLE TO DEVELOP...THEY WILL LIKELY
BE ABLE TO EFFICIENTLY PRODUCE VERY HEAVY RAINFALL.

BEACHLER

LONG TERM... SUNDAY NIGHT THROUGH SATURDAY...
412 PM CDT

SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE INTO
SUNDAY NIGHT AS WARM FRONT ASSOCIATED WITH PLAINS LOW PRESSURE
EDGES NORTH AND EAST ACROSS THE AREA. WITH SFC DEW POINTS
REMAINING IN THE MID-UPPER 60S COMBINED WITH STRENGTHENING LOW
LEVEL JET TO OUR WEST... FEED OF WARM MOIST AIR TO REMAIN VERY
AVAILABLE TO FUEL STORMS.

COVERAGE OF STORMS THEN EXPECTED TO INCREASE MONDAY INTO MONDAY
NIGHT AS LOW PRESSURE TRACKS FROM IOWA ACROSS WISCONSIN TO THE
EASTERN U.P. OF MICHIGAN. GIVEN SHORTWAVE TROUGH ALOFT... INCREASING
LOW LEVEL CONVERGENCE ALONG A COLD FRONT EXPECTED TO SWEEP ACROSS
THE FORECAST AREA MONDAY NIGHT... COMBINED WITH AFOREMENTIONED
ENVIRONMENT OF ABUNDANT MOISTURE... LIKELY POPS WARRANTED WITH
POTENTIAL FOR A ROUND OF HEAVY RAIN POSSIBLE GIVEN VERTICAL
MOISTURE PROFILES.

FLOW ALOFT TURNS NORTHWEST ON TUESDAY ALBEIT WITH EMBEDDED
SHORTWAVES AND RESIDUAL MOISTURE LINGERING BEHIND THE COLD FRONT.
WILL MAINTAIN LOW CHANCE POPS FOR INSTABILITY SHOWERS/
THUNDERSTORMS MAINLY DIURNALLY ENHANCED. SURFACE HIGH PRESSURE
RIDGES ACROSS THE AREA WEDNESDAY AND THURSDAY BUT NOT WITHOUT
MODELS CONTINUING TO INDICATE WEAK SHORTWAVES RIDING THROUGH THE
FLOW ALOFT BECOMING MORE ZONAL. THE COLD FRONT THAT MOVES THROUGH
THE AREA MONDAY NIGHT/EARLY TUESDAY STALLS OUT OVER SOUTHERN
ILLINOIS THEN BEGINS TO LIFT BACK NORTH AS A WARM FRONT THURSDAY
NIGHT AND FRIDAY. AS INSETROPIC ASCENT INCREASES AHEAD OF THE
BOUNDARY WILL CARRY CONTINUED LOW POPS FRIDAY... AND INTO SATURDAY
AS THE WARM FRONT LIFTS NORTH ACROSS THE AREA.

ED F

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* SCATTERED TSRA THROUGH EARLY EVENING.
* ERRATIC/GUSTY WINDS FROM TSRA OUTFLOW BOUNDARIES.
* IFR/LIFR CIGS OVERNIGHT/SUNDAY MORNING.
* POSSIBLE FOG OVERNIGHT/SUNDAY MORNING. CMS

//DISCUSSION...UPDATED 20Z...

WITH A VERY MOIST AND UNSTABLE AIRMASS...ISOLATED TSRA POSSIBLE AT
ANY TIME BUT FOCUS SEEMS TO BE IN TWO AREAS FIRST FROM VPZ/JOT/PNT
AND THEN BACK FROM JVL/FEP/SFY. ITS THIS SECOND AREA OVER NORTHWEST
IL THAT MAY CONTINUE TO DEVELOP AND SPREAD EAST ACROSS THE
TERMINALS DURING THE LATE AFTERNOON...POSSIBLY LINGERING INTO EARLY
THIS EVENING. THE HEAVIEST STORMS WILL BRIEFLY REDUCE CIGS/VIS TO
IFR WITH VERY HEAVY RAINFALL. STRONG/GUSTY WINDS WILL ALSO
ACCOMPANY THE STRONGEST STORMS. IN ADDITION AS THESE WINDS MOVE
AWAY FROM THE STORMS...OUTFLOW BOUNDARIES MAY CAUSE WIND SHIFTS.
THERE IS A LAKE BREEZE NEAR THE LAKE BUT IS NOT MAKING MUCH
PROGRESS INLAND BUT WILL NEED TO BE MONITORED INTO THE EARLY
EVENING. CMS

PREVIOUS 18Z DISCUSSION...

VISIBLE IMAGERY THIS AFTN SHOWS MOST CLOUD COVER CONFINED TO NORTH
OF CENTRAL IL OVER THE TAF SITES...WITH SOME ENHANCEMENT BEGINNING
TO DEVELOP. RADAR RETURNS HAVE BEEN SHOWING ISO TSRA DEVELOPING
AND HAVE BEEN PRODUCING SOME LIGHTNING WITH EXPECTED CONTINUE
GROWTH IN SIZE AND INTENSITY OF THE THUNDERSTORMS. WINDS ARE
GENERALLY FROM THE SOUTHEAST ACROSS FAR NORTHEAST IL/NORTHWEST
IN...MEANWHILE JUST WEST OF THOSE SITES WINDS TURN TO
SOUTHWESTERLY OR SOUTHERLY. WITH THE LACK OF A GRADIENT...SPEEDS
HAVE HELD AROUND 8KT OR LESS WITH AN OCCASIONAL GUST TO 16KT. IF
TSRA CAN BECOME MORE ORGANIZED...THE POTENTIAL FOR WINDS TO BECOME
STRONGER IN AND ARND TSRA IS PROBABLE. THE BEST TIMING FOR
INCREASED COVERAGE IN TSRA WILL BE 20-23Z FOR NORTHERN IL...THEN
LINGERING TO JUST AFT 00Z ACROSS NORTHWEST IN. LATER THIS EVENING
THE POTENTIAL OF AN ISO TSRA CONTINUES...HOWEVER THE CONFIDENCE IN
COVERAGE AND PRECISE TIMING DECREASES. SO HAVE OPTED TO HOLD OFF
ON ANY MENTION OF ADDTL TSRA THIS EVE. OVERNIGHT WINDS BECOME LGT
AND VRB AGAIN...WITH THE POSSIBILITY OF FOG REDEVELOPING. AT THIS
TIME CONFIDENCE IS THAT THE DENSE FOG SHOULD BE CONFINED TO LAKE
MICHIGAN. ALTHOUGH THAT BEING SAID MOST TAF SITES WILL STILL SEE
VSBYS DROP TO ARND 2-3SM AND POSSIBLY RFD/DPA COULD DIP TO ARND
1SM OVERNIGHT.

BEACHLER

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM FOR TSRA THROUGH EARLY EVENING.
* MEDIUM FOR PREVAILING WINDS THROUGH THE PERIOD.
* MEDIUM FOR IFR/LIFR CIGS OVERNIGHT/SUNDAY MORNING.
* MEDIUM FOR FOG OVERNIGHT/SUNDAY MORNING. CMS

//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...

SUNDAY NIGHT...CHANCE TSRA.

MONDAY...TSRA LIKELY.

TUESDAY THROUGH THURSDAY...PERIOD CHANCES FOR TSRA/SHRA.

THURSDAY NIGHT AND FRIDAY...VFR. WX NIL.

KREIN

&&

.MARINE...
234 PM CDT

GENERALLY LIGHT WIND REGIME OUTSIDE OF THUNDERSTORM INDUCED WINDS TO
CONTINUE THOUGH MONDAY NIGHT WHEN A COLD FRONT WILL SWEEP ACROSS THE
LAKE BRINGING DRYER CONDITIONS AND NORTHERLY FLOW BY TUESDAY.  UNTIL
THEN... EXPECT AREAS OF DENSE FOG TO PERSIST OVER THE LAKE WITH
WINDS GENERALLY REMAINING AT OR BELOW 20 KTS AND WAVES AT OR BELOW 3
FEET. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS.

A RIDGE OF HIGH PRESSURE FROM JAMES BAY TO THE CENTRAL GREAT LAKES
WILL REMAIN NEARLY STATIONARY TONIGHT AND THEN GRADUALLY DRIFT EAST
SUNDAY.  MEANWHILE WEAK LOW PRESSURE OVER WISCONSIN WILL SLIDE
SOUTHEAST ALONG A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS NORTH
CENTRAL ILLINOIS TO SOUTHEAST ILLINOIS OVERNIGHT AND DISSIPATE.  WEAK
LOW PRESSURE OVER THE CENTRAL PLAINS WILL BECOME BETTER ORGANIZED AS
IT DOES AND MOVE EAST.  THIS LOW WILL REACH CENTRAL IOWA BY DAYBREAK
MONDAY AND MOVE TO THE EASTERN UPPER PENINSULA OF MICHIGAN BY
OVERNIGHT MONDAY INTO TUESDAY.

A WEAK COLD FRONT ASSOCIATED WITH THIS LOW WILL THEN SWEEP ACROSS THE
LAKE LATE MONDAY NIGHT INTO TUESDAY...TURNING WINDS FROM SOUTHERLY
TO NORTHERLY. BROAD HIGH PRESSURE WILL THEN BUILD INTO THE UPPER
GREAT LAKES WEDNESDAY LASTING INTO THURSDAY.

ED F

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...DENSE FOG ADVISORY...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
     LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
     LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-
     LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 10 AM SUNDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 21, 3:38 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT SAT JUN 21 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
222045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
338 PM CDT SAT JUN 21 2014 /438 PM EDT SAT JUN 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...A FEW OF WHICH MAY PRODUCE:
   WIND GUSTS TO 60 MPH.
   TORRENTIAL DOWNPOURS AND LOCALIZED FLASH FLOODING.
   FREQUENT LIGHTNING.
   HAIL TO THE SIZE OF QUARTERS OR SLIGHTLY LARGER.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORM WILL OCCUR ACROSS THE AREA INTO EARLY
  THIS EVENING. REGENERATION OF SCATTERED STORMS MAY CONTINUE
  LATER THIS EVENING INTO OVERNIGHT...MAINLY FOR AREAS ALONG AND
  SOUTH OF INTERSTATE 80.

  DISCUSSION:

  AS AN UPPER LEVEL DISTURBANCE MOVES EASTWARD ACROSS THE AREA
  INTO EARLY THIS EVENING..SCATTERED THUNDERSTORMS WILL CONTINUE
  TO DEVELOP. THE ATMOSPHERE IS FAVORABLE FOR A FEW STORMS OR
  CLUSTERS OF STORMS TO BECOME SEVERE... PRODUCING DAMAGING WINDS.
  ISOLATED INSTANCES OF HAIL UP TO THE SIZE OF A QUARTER ARE ALSO
  POSSIBLE. CONTINUED UNSTABLE AIR LATER TONIGHT MAY SUPPORT
  SCATTERED STORMS ACROSS THE AREA...ESPECIALLY SOUTH OF
  INTERSTATE 80.

WATER LEVELS ALONG PORTIONS OF THE DUPAGE...ILLINOIS..
IROQUOIS...AND DES PLAINES RIVERS WILL REMAIN ELEVATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY THROUGH
FRIDAY. THE MOST LIKELY PERIODS FOR STRONGER AND MORE ORGANIZED
THUNDERSTORMS ARE MONDAY AND MONDAY NIGHT.

WATER LEVELS ALONG PORTIONS OF THE DUPAGE...ILLINOIS..
IROQUOIS...AND DES PLAINES RIVERS WILL REMAIN ELEVATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY THIS EVENING.

&&

LMZ740>745-222045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
338 PM CDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG ARE LIKELY.

SCATTERED THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING...SOME OF
WHICH MAY BECOME SEVERE AND PRODUCE WINDS IN EXCESS OF 35 KNOTS
AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AREAS OF DENSE FOG ARE POSSIBLE SUNDAY THROUGH SUNDAY NIGHT.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY THROUGH
FRIDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-222045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
338 PM CDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG WILL CONTINUE.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE SOUTHERN
PART OF THE LAKE INTO THIS EVENING....SOME OF WHICH MAY PRODUCE
WINDS IN EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AREAS OF DENSE FOG ARE POSSIBLE SUNDAY AND SUNDAY NIGHT.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY THROUGH
FRIDAY.

&&

RC

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jun 21, 3:43 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
343 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             4 W BONFIELD            41.15N 88.13W
06/21/2014  E0.25 INCH       KANKAKEE           IL   TRAINED SPOTTER

            ALSO HEAVY RANFALL REDUCING VISIBILITY TO 1/4 OF A MILE.
            WIND GUST TO 30 MPH.

&&

BN
Special weather statement, Jun 21, 4:01 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
401 PM CDT SAT JUN 21 2014

ILZ010-212145-
LEE IL-
401 PM CDT SAT JUN 21 2014

...SPECIAL WEATHER STATEMENT...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALTON...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

CITIES AND TOWNS AFFECTED...
  WALTON...             AMBOY...

OTHER LOCATIONS AFFECTED...
LEE COUNTY FAIRGROUNDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4173 8963 4175 8963 4179 8926 4158 8931
      4158 8950 4158 8963 4159 8964 4172 8964
TIME...MOT...LOC 2101Z 275DEG 16KT 4165 8953

BEACHLER
Local storm report, Jun 21, 4:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
411 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             DURAND                  42.44N 89.33W
06/21/2014  E0.25 INCH       WINNEBAGO          IL   BROADCAST MEDIA

            PUBLIC REPORT VIA MEDIA.

0348 PM     TSTM WND DMG     HERSCHER                41.05N 88.10W
06/21/2014                   KANKAKEE           IL   TRAINED SPOTTER

            LARGE TREE DOWN ON POWER LINES - 1 BLOCK SOUTH OF IL115
            ON MAIN ST. FEW UNTILITY POLES AND SMALL BRANCHES DOWN
            THROUGHOUT THE VILLAGE. TIME ESTIMATED FROM RADAR.

&&

BN
Local storm report, Jun 21, 4:13 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
413 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     HERSCHER                41.05N 88.10W
06/21/2014                   KANKAKEE           IL   TRAINED SPOTTER

            LARGE TREE DOWN ON POWER LINES - 1 BLOCK SOUTH OF IL115
            ON MAIN ST. FEW UTILITY POLES AND SMALL BRANCHES DOWN
            THROUGHOUT THE VILLAGE. TIME ESTIMATED FROM RADAR.

&&

BN
Local storm report, Jun 21, 4:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
415 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             HARMON                  41.72N 89.56W
06/21/2014  E0.88 INCH       LEE                IL   TRAINED SPOTTER

&&

BN
Local storm report, Jun 21, 4:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HEAVY RAIN       CAPRON                  42.40N 88.74W
06/21/2014  M0.82 INCH       BOONE              IL   COCORAHS

            RAINFALL IN 25 MINUTES.

&&

BN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:22 PM CDTDense Fog AdvisoryLOTLake14 hr
Jun 20, 9:01 PM CDTRiver Flood AdvisoryLOTLaSalle48 hr
Jun 20, 9:01 PM CDTRiver Flood AdvisoryLOTBureau, LaSalle58 hr
Jun 21, 12:39 PM CDTSpecial Weather StatementLOTKendall36 min
Jun 21, 1:11 PM CDTSpecial Weather StatementLOTWill34 min
Jun 21, 1:16 PM CDTSevere Thunderstorm WarningLOTCook, Grundy, Kankakee, Will44 min
Jun 21, 2:42 PM CDTSevere Thunderstorm WarningLOTGrundy, Iroquois, Kankakee, Livingston, Will48 min
Jun 21, 3:28 PM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee, Livingston62 min
Jun 21, 3:35 PM CDTSpecial Weather StatementLOTWinnebago40 min
Jun 21, 3:41 PM CDTAreal Flood AdvisoryLOTGrundy, Iroquois, Kankakee, LaSalle, Livingston6 hr
Jun 21, 4:01 PM CDTSpecial Weather StatementLOTLee44 min
Jun 21, 4:09 PM CDTSevere Thunderstorm WarningLOTIroquois49 min
Jun 21, 4:17 PM CDTSevere Thunderstorm WarningLOTCook, Lake, McHenry58 min
Jun 21, 4:40 PM CDTSevere Thunderstorm WarningLOTLaSalle, Lee52 min
Jun 21, 4:41 PM CDTSpecial Marine WarningLOT2 hr
Jun 21, 4:46 PM CDTSevere Thunderstorm WarningLOTIroquois47 min
Jun 21, 4:51 PM CDTTornado WarningLOTIroquois39 min
Jun 21, 5:07 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane, Lake53 min
Jun 21, 5:11 PM CDTAreal Flood AdvisoryLOTCook, DeKalb, DuPage, Kane, Lake, Lee and 2 more6 hr
Jun 21, 5:36 PM CDTFlash Flood WarningLOTCook, DuPage6 hr
Jun 21, 5:37 PM CDTSpecial Marine WarningLOT83 min
Jun 21, 5:42 PM CDTAreal Flood AdvisoryLOTIroquois6 hr
Jun 21, 5:44 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Grundy, Kane, Kendall, Will61 min
Jun 21, 5:56 PM CDTAreal Flood AdvisoryLOTDeKalb, Grundy, Kane, Kendall, Will6 hr
Jun 21, 6:32 PM CDTSevere Thunderstorm WarningLOTCook, Kankakee, Will58 min

Nearby

Tornado Warnings in Illinois, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.